MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO LL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO LL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number VPF-807-X
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: during a vascular anastomosis in the right groin procedure, the needle broke.The needle fell into the patient cavity and was retrieved ; an x-ray was performed (b)(6) 2017.The suture is not an absorbable suture.An extension in surgical time due to the product problem.Patient status: unknown.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter: per additional information received, the suture was hydrated prior to use.A continues stitch was employed by the surgeon.The current patient status is healthy and cured.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) received one hundred devices sealed with the appropriate packaging in an undamaged condition.The sealed products were forwarded to engineering for bend moment testing.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection and functional evaluation of the sample had acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Based on the evidence available the reported condition was not confirmed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: during a vascular anastomosis in the right groin procedure, the needle broke.The needle fell into the patient cavity and was retrieved ; an x-ray was performed (b)(6) 2017.The suture is not an absorbable suture.An extension in surgical time due to the product problem.The suture was hydrated prior to use.A continues stitch was employed by the surgeon.The current patient status is healthy and cured.

Brand Name
SURGIPRO LL
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6503421
Report Number9612501-2017-05366
Device Sequence Number978997
Product Code GAW
UDI-Device Identifier20884521040066
UDI-Public20884521040066
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K010909
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberVPF-807-X
Device Catalogue NumberVPF-807-X
Device Lot NumberD6F0242X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2017
Initial Date Received by Manufacturer 03/22/2017
Supplement Date Received by ManufacturerNot provided
04/24/2017
10/24/2017
11/21/2017
Initial Report FDA Received Date04/19/2017
Supplement Report FDA Received Date05/25/2017
09/07/2017
11/17/2017
12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR